Ask a doctor

Latisse and Vision Correction

I've been using generic Latisse for just a few days now, but I noticed this morning at work that I can see my computer much clearer then usual. I'm 49, so I'm beginning to need readers (along with the contacts I already wear) so I figured it was just normal eye-aging. But wow...I don't have to squint at all to see my computer!! Could it be that Latisse is correcting my vision?

Doctor Answers (4)

Refractive effects of Latisse

+1

Are unlikely, as the drug should not cause changes in corneal curvature, lens flexibility (accommodation), or axial length. Theoretically I suppose the mild ocular irritation occasionally produced by bimatoprost might change pupil size but I doubt it will have any long term effect.


Chicago Ophthalmologist

Lattise and Vision Correction

+1

Latisse is a medication which has specifically undergone studies to document the efficacy, safety for the use of eyelash growth. I am not aware of a generic medication on the market for eyelash growth. Some doctors prescribe the glaucoma medicine, Lumigan, which is not a generic but a brand name medication that is the same exact medication as Latisse but a slightly different concentration. This eyedrop should be applied to the upper eyelid as liner with an eyebrush at bedtime. This medicine has not been demonstrated to have an effect on visual acuity.

I would recommend finding out what medication you are currently taking to be able to better explain the side effect you observe.

Sandy Feldman, MD
San Diego Ophthalmologist
4.5 out of 5 stars 2 reviews

Latisse and Vision

+1

There have been no reports of Latisse or the generic version causing any change in vision. Enjoy the better vision but it probably will not last long. Make sure not to get it in your eyes, there is no need for that in order for it to work on the lashes. 

Janet M. Neigel, MD
West Orange Oculoplastic Surgeon
4.5 out of 5 stars 14 reviews

You might also like...

Latisse and vision

+1

Latisse's generic form is used for treating glaucoma. If you are experiencing improved vision this may be an indication of some other process. Furthermore, you should not be getting significant doses of this in your eyes if it is being applied properly

Otto Joseph Placik, MD
Chicago Plastic Surgeon
5.0 out of 5 stars 41 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.